AngerFri, Aug 14th 2009
Hi Dr. Schwartz,
I've feeling this way for most of my life. Everytime I get angry as a result of disrespect, my thoughts ALWAYS result in actually killing the person in my mind. The whole scenerio plays out in my head, including the way im going to do it and it's really horrible. The older I get the easier I feel I may act upon these thoughts, seriously. Im generally a very nice person. I'm, for most part, very happy and care free. I get along with everyone, nothing really bothers me and I'm an all around nice person. My question is, why are my thoughts so extreme, from happy to killing, in an instant. Thanks, Craig
THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.
- Dr. Schwartz responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
- Dr. Schwartz intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
- Questions submitted to this column are not guaranteed to receive responses.
- No correspondence takes place.
- No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Schwartz to people submitting questions.
- Dr. Schwartz, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Schwartz and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
- Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.